MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY TOTAL BILIRUBIN

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY TOTAL BILIRUBIN
Catalog Number 06L45-21
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that a falsely decreased architect total bilirubin result was generated for a newborn patient (sample id (b)(6)) on (b)(6) 2017.Initial testing was 12.96 mg/dl.Repeat testing was 0.57 mg/dl which is suspected to be falsely decreased.The initial high result was verified by 1:1 dilution testing (12.10 mg/dl).The customer stated that it is possible that the second value was generated after the sample sat for 30 minutes at room temperature under the influence of light which is not in accordance with sample handling instructions in the reagent package insert.The customer will attempt to retrace the handling of this sample.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
No customer returns were available.Investigation of the customer issue included a review of the complaint text, a search for similar complaints and a review of labeling.Historical quality metrics were reviewed and no adverse trend was identified for the customer's issue.Complaint searches determined that there is normal complaint activity for the likely cause lot.Labeling was reviewed and found to be adequate.Based on the available information, no product deficiency was identified.

Brand Name
CLINICAL CHEMISTRY TOTAL BILIRUBIN
Common Device Name
BILIRUBIN
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key7001262
Report Number1628664-2017-00424
Device Sequence Number19083960
Product Code CIG
UDI-Device Identifier00380740129033
UDI-Public00380740129033
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K060574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number06L45-21
Device Lot Number51206UQ05
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date11/03/2017
Supplement Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1